MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 6FEN
Medical Device Problem Codes Use of Device Problem (1670); Gas/Air Leak (2946)
Health Effect - Clinical Codes Dyspnea (1816); Cough (4457); Unintended Extubation (4564)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cuff fenestrated tracheostomy cannula was associated with symptoms of cough and shortness of breath.The issue involved the pilot balloon which occurred in a home setting.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a cuff fenestrated tracheostomy cannula's cuff did not inflate, causing discomfort to the patient with cough and shortness of breath, even if the baronet was always inflated.The trach was replaced.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that a tracheostomy cannula's cuff did not inflate, causing discomfort to the patient with cough and shortness of breath, even if the baronet was always inflated.The trach was replaced.
 
Additional Manufacturer Narrative
Correction: b5.Additional information: d9, g3, h3 and h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the tracheostomy cannula's cuff did not inflate, causing discomfort to the patient with cough and shortness of breath, even if the baronet was always inflated.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21132289
Report Number9681384-2025-00039
Device Sequence Number6957898
Product Code JOH
UDI-Device Identifier60884522007028
UDI-Public60884522007028
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6FEN
Device Catalogue Number6FEN
Device Lot Number24B1208JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer01/17/2025
06/18/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/03/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown